Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 95, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2019, 3:10 PM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 16, 2019, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 73 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
397
WUUS54 KOHX 162010
SVROHX
TNC043-083-085-162045-
/O.NEW.KOHX.SV.W.0095.190716T2010Z-190716T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
310 PM CDT Tue Jul 16 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Dickson County in Middle Tennessee...
Houston County in Middle Tennessee...
Humphreys County in Middle Tennessee...
* Until 345 PM CDT.
* At 310 PM CDT, a severe thunderstorm was located near Hurricane
Mills, or near Waverly, moving northeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Waverly, Erin, New Johnsonville, McEwen, Tennessee Ridge, Hurricane
Mills, Vanleer and Slayden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3608 8796 3613 8792 3617 8792 3633 8784
3634 8776 3637 8772 3637 8760 3634 8759
3633 8748 3625 8736 3589 8781 3599 8800
TIME...MOT...LOC 2010Z 212DEG 41KT 3601 8786
HAIL...<.75IN
WIND...70MPH
$$
Rose2 follow-up statements
038
WWUS54 KOHX 162027
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
327 PM CDT Tue Jul 16 2019
TNC043-083-085-162045-
/O.CON.KOHX.SV.W.0095.000000T0000Z-190716T2045Z/
Dickson TN-Houston TN-Humphreys TN-
327 PM CDT Tue Jul 16 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN DICKSON...HOUSTON AND NORTHEASTERN HUMPHREYS
COUNTIES...
At 327 PM CDT, a severe thunderstorm was located near Waverly, moving
northeast at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Waverly, Erin, McEwen, Tennessee Ridge, Vanleer and Slayden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3602 8764 3616 8792 3617 8792 3633 8784
3634 8776 3637 8772 3637 8760 3634 8759
3633 8748 3625 8736
TIME...MOT...LOC 2027Z 212DEG 41KT 3618 8773
HAIL...<.75IN
WIND...70MPH
$$
Rose283
WWUS54 KOHX 162046
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
346 PM CDT Tue Jul 16 2019
TNC043-083-085-162055-
/O.EXP.KOHX.SV.W.0095.000000T0000Z-190716T2045Z/
Dickson TN-Houston TN-Humphreys TN-
346 PM CDT Tue Jul 16 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DICKSON...HOUSTON
AND NORTHEASTERN HUMPHREYS COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
LAT...LON 3602 8764 3616 8792 3617 8792 3633 8784
3634 8776 3637 8772 3637 8760 3634 8759
3633 8748 3625 8736
TIME...MOT...LOC 2045Z 212DEG 41KT 3634 8761
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 12:37 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 16, 12:37 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1237 PM CDT Tue Jul 16 2019 .UPDATE... FOR NOON DISCUSSION UPDATE. && .DISCUSSION... Removed any morning references in zone forecast product. Updated afternoon's forecast per current regional radar mosiac imagery. Regional radar imagery showing an area of shwrs/tstms moving into wrn and then into cntrl portions of mid state region as afternoon hrs progress. Changed from qualifying terms to equivalent areal terms for better convection description. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Current temp trends at least reasonably in line with afternoon forecasted high temp values. Remainder of the forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. For the start of this taf cycle, VFR will continue with SSW winds gusty to 22KT. Sct SHRA/TSRA will form through the afternoon with enough coverage to include VCTS after 21Z. Short range models continue to show a well defined band of showers/storms rolling across CKV, BNA, MQY late afternoon and early evening, so tempo groups were included for these more focused, heavy downpours. Remnants of tropical system Barry will bring bands of showers across the area tonight through Wed morning. Timing of these locally heavy showers for any particular site is unknown at this time. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........13
Hazardous weather outlook, Jul 16, 6:06 AM CDT, 9 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 606 AM CDT Tue Jul 16 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-171115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 606 AM CDT Tue Jul 16 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Scattered rain and thunderstorms are possible today, especially later this evening. A few storms west of I-65 could be strong to severe with damaging winds and localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Localized flooding will be possible on Wednesday as additional rain and storms move across the Mid State. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Jul 16, 2:07 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
207 PM CDT Tue Jul 16 2019
TNZ005-023-024-161930-
Stewart TN-Humphreys TN-Houston TN-
207 PM CDT Tue Jul 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...HOUSTON
AND NORTHWESTERN HUMPHREYS COUNTIES UNTIL 230 PM CDT...
At 207 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tennessee Ridge to 6 miles northwest of
Waverly. Movement was northeast at 50 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, Tennessee Ridge, Cumberland
City, Houston County Airport and Indian Mound.
LAT...LON 3605 8798 3613 8792 3617 8792 3622 8795
3638 8794 3657 8763 3642 8760 3619 8762
3601 8799
TIME...MOT...LOC 1907Z 218DEG 44KT 3634 8785 3615 8789
RoseSpecial weather statement, Jul 16, 3:03 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
303 PM CDT Tue Jul 16 2019
TNZ023>025-056-162045-
Dickson TN-Humphreys TN-Houston TN-Perry TN-
303 PM CDT Tue Jul 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DICKSON...CENTRAL
HOUSTON...NORTH CENTRAL PERRY AND HUMPHREYS COUNTIES UNTIL 345 PM
CDT...
At 303 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of New Johnsonville, or 14 miles southeast of Camden,
moving northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, McEwen, Tennessee Ridge and
Hurricane Mills.
This includes Interstate 40 between mile markers 136 and 145.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3633 8780 3635 8774 3619 8739 3578 8789
3582 8797 3586 8794 3594 8793 3594 8800
3597 8802
TIME...MOT...LOC 2003Z 212DEG 41KT 3590 8794
RoseThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 2:07 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 23 min |
| Jul 16, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 27 min |
| Jul 16, 3:03 PM CDT | Special Weather Statement | OHX | Houston, Humphreys | 42 min |
| Jul 16, 3:48 PM CDT | Special Weather Statement | OHX | Dickson | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.